A Caltech Library Service

Diffusion theory for multilayered scattering media

Hollmann, Joseph and Wang, Lihong V. (2005) Diffusion theory for multilayered scattering media. In: Optical Interactions with Tissue and Cells XVI. Proceedings of SPIE. No.5695. Society of Photo-optical Instrumentation Engineers (SPIE) , Bellingham, WA, pp. 101-109. ISBN 9780819456694.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We present an approximation to light propagation through skin using an improved multilayered diffusion equation. This equation allows for the influence of multiple layers on diffusely reflected light to be considered; which is accomplished by embedding imaginary point sources in the medium that correspond to each layer's transport mean free path. The new approximation is then compared to a previous two-layer solution by Farrell et al. to verify improvement as well as to results from Monte Carlo simulations to verify accuracy.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Wang, Lihong V.0000-0001-9783-4383
Additional Information:© 2005 Society of Photo-optical Instrumentation Engineers (SPIE).
Subject Keywords:tissue, Optical diagnostics for medicine, Medical optics and biotechnology, Spectroscopy, Diffusion
Series Name:Proceedings of SPIE
Issue or Number:5695
Record Number:CaltechAUTHORS:20180926-075646463
Persistent URL:
Official Citation:Joseph Hollmann, Joseph Hollmann, Lihong V. Wang, Lihong V. Wang, } "Diffusion theory for multilayered scattering media", Proc. SPIE 5695, Optical Interactions with Tissue and Cells XVI, (15 April 2005); doi: 10.1117/12.590886;
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:89942
Deposited By: Tony Diaz
Deposited On:26 Sep 2018 18:23
Last Modified:16 Nov 2021 00:39

Repository Staff Only: item control page